zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Oscillation criteria for linear matrix Hamiltonian systems. (English) Zbl 0970.34025
The authors give some oscillation criteria for the linear matrix Hamiltonian system: $$U'=A(x)U+B(x)V,\ V'=C(x)U-A^*(x)V,\tag *$$ where $A(x)$, $B(x)=B^* (x)>0$ and $C(x)=C^*(x)$ are real continuous $n\times n$-matrix functions on the interval $[a,\infty)$. The results given stand for extensions to the systems of the form (*), of the following oscillation criteria earlier derived by other authors: theorems 1 and 2 for the system (**) $Y''+Q(x) Y=0$ due to {\it G. J. Etgen} and {\it J. F. Pawlowski} [Pacific J. Math. 66, 99-110 (1976; Zbl 0355.34017)] and theorems 1-7 of {\it L. H. Erbe}, {\it Q. Kong} and {\it S. Ruan} [Proc. Am. Math. Soc. 117, No. 4, 957-962 (1993; Zbl 0777.34024)] for selfadjoint systems (***) $(P(x)U')'+ Q(x)U=0$ as well as the theorem 1 for (**) given by {\it F. Meng}, {\it J. Wang} and {\it Z. Zheng} [Proc. Am. Math. Soc. 126, No. 2, 391-395 (1998; Zbl 0891.34037)]. Finally, the authors present a set of six examples illustrating the established theorems.

MSC:
34C10Qualitative theory of oscillations of ODE: zeros, disconjugacy and comparison theory
34A30Linear ODE and systems, general
WorldCat.org
Full Text: DOI
References:
[1] Butler, G. J.; Erbe, L. H.; Mingarelli, A. B.: Riccati techniques and variational principles in oscillation theory for linear systems. Trans. amer. Math. soc. 303, 263-282 (1987) · Zbl 0648.34031
[2] Byers, R.; Harris, B. J.; Kwong, M. K.: Weighted means and oscillation conditions for second order matrix differential equations. J. differential equations 61, 164-177 (1986) · Zbl 0609.34042
[3] Coles, W. J.; Kinyon, M. K.: Summability methods for oscillation of linear second-order matrix differential equations. Rocky mountain J. Math. 24, 19-36 (1994) · Zbl 0807.34042
[4] Erbe, L. H.; Kong, Qingkai; Ruan, Shigui: Kamenev type theorems for second order matrix differential systems. Proc. amer. Math. soc. 117, 957-962 (1993) · Zbl 0777.34024
[5] Etgen, G. J.; Pawlowski, J. F.: Oscillation criteria for second order self adjoint differential systems. Pacific J. Math. 66, 99-110 (1976) · Zbl 0355.34017
[6] Horn, R. A.; Johnson, C. R.: Matrix analysis. (1985) · Zbl 0576.15001
[7] Kamenev, I. V.: Integral criterion for oscillations of linear differential equations of second order. Mat. zametki 23, 249-251 (1978) · Zbl 0386.34032
[8] Mingarelli, A. B.: On a conjecture for oscillation of second order ordinary differential systems. Proc. amer. Math. soc. 2, 593-598 (1981) · Zbl 0487.34030
[9] Meng, Fanwei; Wang, Jizhong; Zheng, Zhaowen: A note on kamenev type theorems for second order matrix differential systems. Proc. amer. Math. soc. 126, 391-395 (1998) · Zbl 0891.34037
[10] Reid, W. T.: Applied mathematical sciences. (1980)
[11] Rickart, C. E.: Banach algebras. (1960) · Zbl 0095.09702
[12] Walters, Terry: A charecterization of positive linear functionals and oscillation criteria for matrix differential equations. Proc. amer. Math. soc. 78, 198-202 (1980) · Zbl 0446.34038
[13] Tomastik, E. C.: Oscillation of systems of second order differential equations. J. differential equations 9, 436-442 (1971) · Zbl 0237.34058
[14] Wintner, A.: A criterion of oscillatory stability. Quart. appl. Math. 7, 115-117 (1949) · Zbl 0032.34801